Kansas, 2005

Tornadoes and Hail in Kansas, June 9, 2005

June 9, 2005 · NWS GLD · 24 events in 6 counties and zones

16 hail, 7 tornado, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 9, 12:35 PM MST, 32 minutes earlier.

Area forecast discussion, Jun 9, 12:35 PM MST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
135 PM MDT THU JUN 9 2005

12Z UPPER AIR ANALYSIS CONTINUED TO INDICATE LONG WAVE TROUGH OVER
THE WESTERN CONUS. SERIES OF SHORT WAVES WERE NOTED ROUNDING THE
BASE OF THE TROUGH ACROSS SOUTHWEST CONUS. WHILE BOTH MODELS
INITIALIZED REASONABLY WELL WITH HEIGHTS ALOFT. ETA WAS A BIT TO
WARM AT H500 ACROSS THE CENTRAL PLAINS. AT H850...BOTH MODELS
INITIALIZED THE POSITION OF THE WARM FRONT  RATHER POORLY. ALSO AT
H850 MODELS...ESPECIALLY THE GFS WERE REALLY UNDERDOING THE MOISTURE
ON THE 12Z DDC SOUNDING WITH THE ETA SLIGHTLY BETTER. PRIMARY
FORECAST CONCERN IS SVR WX/HEAVY RAIN THREAT THE NEXT TWO DAYS AS
SERIES OF WAVES SLIDES OVER THE AREA AHEAD OF LARGE UPPER LEVEL
TROUGH.

TONIGHT...AM EXPECTING BOTH WARM FRONT AND DRYLINE TO GET ITSELF
ORGANIZED BY 00Z. PLENTY OF CONVERGENCE ALONG BOTH BOUNDARIES AND
WITH SHORT WAVE JUST ENTERING THE AREA SEE NO REASON WHY BOTH
BOUNDARIES WILL NOT BECOME ACTIVE. SHEAR/INSTABILTY ALL POINT TO
RATHER WIDESPREAD SEVERE WEATHER OUTBREAK THIS EVENING AND AT THIS
TIME SEE NO REASON TO ARGUE WITH THAT. ASIDE FROM THE SEVERE WEATHER
THREAT...HEAVY RAIN LOOKS INCREASINGLY LIKELY ACROSS OUR NORTHEAST
CWA. LOW LEVEL JET REALLY GETS CRANKED UP AFTER 00Z BEFORE FRONT
SAGS SOUTH. WITH FRONTAL BOUNDARY TO THE SOUTH AND JET IMPINGING ON
IT...WOULD EXPECT NUMEROUS CELLS TO FIRE ALONG IT THEN TRACK NORTH.
WITH THIS IN MIND WILL KEEP HIGHEST POPS IN THE NORTHEAST. WILL
ISSUE A FLASH FLOOD WATCH ACROSS THIS AREA AS 3 HOUR FFG IS PRETTY
LOW. MAY SEE SOME LOW END WIND ADVISORY WINDS IN THE SOUTHEAST CWA
AS LOW DEEPENS AND AGAIN BEHIND COLD FRONT AS STRONG PRESSURE RISES
COINCIDE WITH STRONG CAA. THINK IT MIGHT BE A TOO SHORT OF WINDOW TO
HIT CRITERIA...BUT WILL UP WINDS TONIGHT.

FRIDAY-SUNDAY...DUE TO BUSY FIRST PERIOD WEATHER...WILL KEEP REST OF
DISCUSSION BRIEF. MAIN CONCERN THROUGH THIS PERIOD WILL CONTINUE TO
BE PRECIPITATION AND POSSIBLE HYDRO PROBLEMS AS WAVE AFTER WAVE
CONTINUES TO EJECT AHEAD OF ROCKY MOUNTAIN TROUGH. ALL IN ALL DIDNT
MAKE ANY LARGE CHANGES TO GOING FORECAST HERE...EXCEPT TO DELAY POPS
A BIT ON FRIDAY CLOSER TILL THE EVENING WHEN BEST DYNAMICS APPROACH.
AGAIN HYDRO PROBLEMS WILL BE BIG CONCERN AS AREAS THAT RECEIVE HEAVY
RAIN TONIGHT WILL HAVE A SHOT AT SEEING MORE THROUGH SUNDAY. SUNDAY
ALSO LOOKS TO SEE THE STRONGEST FORCING AS IMPRESSIVE SHORTWAVE
MOVES OVER THE AREA. ETA/GFS REALLY DIVERGE WITH TIMING HERE WITH
THE GFS LOOKING LIKE ITS MOVING SUCH A STRONG WAVE A BIT TOO FAST.

IN THE EXTENDED...MEDIUM RANGE MODELS CONTINUE TO STRUGGLE WITH
EXPECTED PATTERN SHIFT NEXT WEEK. WHILE ALL MODELS GENERALLY AGREE
THAT TROUGH OVER THE ROCKIES WILL LIFT OVER THE PLAINS ALLOWING FOR
A RIDGE TO BUILD OVER THE ROCKIES LATE NEXT WEEK...DETAILS VERY
SKETCHY AT THIS POINT. PRIMARY WORRY IS THE SPEED OF WHICH THIS WAVE
WILL LIFT OUT. GFS THE FASTEST WITH WAVE WHILE ECMWF IS BY FAR THE
SLOWEST WITH OTHER MEDIUM RANGE MODELS IN BETWEEN. ENSEMBLES ALSO
BEGINNING TO SHOW ABOUT 5 MEMBERS THAT LOOK A LOT LIKE THE ECMWF.
WITH THIS IN MIND WENT WITH A 06Z DGEX/GFS COMPROMISE WHICH SLOWS
WAVE DOWN QUITE A BIT. MAJOR IMPACT OF THIS CHANGE IS TO HOLD ON TO
POPS A BIT LONGER INTO MONDAY MORNING THAN PREVIOUS FORECAST. DIDNT
MAKE A LOT OF CHANGES TO OTHER PARAMETERS...EXCEPT TO BUMP UP HIGHS
A BIT ON WED-THURS AS UPPER RIDGE BUILDS OVER THE AREA.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
.KS...FLASH FLOOD WATCH UNTIL 08Z FOR NORTON-DECATUR-RAWLINS.
.NE...FLASH FLOOD WATCH TIL 08Z FOR RED WILLOW AND HITCHCOCK.
.CO...NONE.

&&

JRM
Hazardous weather outlook, Jun 9, 9:38 AM MST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1038 AM MDT THU JUN 9 2005

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200-
CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS-
GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS-
RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS-
WICHITA KS-YUMA COUNTY CO-
1038 AM MDT THU JUN 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME
SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...WIDESPREAD SEVERE WEATHER IS LIKELY...

CONDITIONS ARE VERY FAVORABLE FOR SUPERCELL THUNDERSTORMS WHICH
COULD CONTAIN VERY LARGE DAMAGING HAIL...WIND GUSTS ABOVE 70
MPH...AND TORNADOES. THERE ARE THREE MAIN AREAS OF CONCERN. ONE AREA
OF THUNDERSTORMS WILL FORM ON THE FRONT RANGE OF THE ROCKIES AND MOVE
INTO EAST CENTRAL COLORADO BY MID AFTERNOON. OTHER THUNDERSTORMS ARE
EXPECTED TO FORM ALONG A WARM FRONT FROM NEAR SAINT FRANCIS KANSAS TO
MCCOOK NEBRASKA BY LATE AFTERNOON. OTHER MORE ISOLATED STORMS ARE
EXPECTED ALONG A DRYLINE FROM GOODLAND TO LEOTI. ALL STORMS WILL MOVE
EAST AND NORTHEAST...EVENTUALLY AFFECTING MOST OF THE TRI STATE
REGION.

VERY LARGE HAIL IS POSSIBLE WITH ANY STORM THIS AFTERNOON AND
EVENING. THE HIGHEST THREAT FOR TORNADOES WILL BE ALONG THE WARM
FRONT NEAR THE KANSAS/NEBRASKA STATE LINE....AND ALSO WITH ANY
ISOLATED CELLS THAT FORM ON THE DRYLINE OVER NORTHWEST KANSAS.
DAMAGING STRAIGHT LINE WINDS ARE POSSIBLE WITH ANY STORM...BUT THE
HIGHEST THREAT WILL BE SOUTH OF INTERSTATE 70 AND ALONG AND WEST OF
HIGHWAY 27 DURING THE EVENING.

IN ADDITION TO THE TRADITIONAL SEVERE WEATHER THREATS...THERE IS
ENOUGH MOISTURE IN THE ATMOSPHERE TO PRODUCE VERY HEAVY RAINFALL
WHICH MAY LEAD TO FLASH FLOODING...ESPECIALLY ALONG AND NORTH OF
INTERSTATE 70 DURING THE LATE EVENING AND OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY LOOKS TO BE ANOTHER ACTIVE SEVERE WEATHER DAY SIMILAR TO
TODAY. THE WEATHER PATTERN WILL CHANGE LITTLE THROUGH SUNDAY...WITH
THUNDERSTORMS AND SEVERE WEATHER POSSIBLE EACH AFTERNOON. DURING THE
EVENING AND OVERNIGHT HOURS THE THREAT WILL SHIFT TO HEAVY RAIN AND
POSSIBLE FLOODING. FLOOD OR FLASH FLOOD WATCHES AND WARNINGS MAY BE
NEEDED.

FOR MONDAY THROUGH WEDNESDAY A CHANCE OF THUNDERSTORMS EXISTS...BUT
THE THREAT FOR SEVERE THUNDERSTORMS OR HEAVY RAIN APPEAR TO BE LOW.
.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED AFTER 1 PM MDT (2 PM CDT) TODAY.

BURKE

In the hours before

Special weather statement, Jun 9, 11:03 AM MST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1203 PM MDT THU JUN 9 2005

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-092000-
CHEYENNE CO-CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-GREELEY-HITCHCOCK-
KIT CARSON-LOGAN-NORTON-RAWLINS-RED WILLOW-SHERIDAN-SHERMAN-THOMAS-
WALLACE-WICHITA-YUMA-
1203 PM MDT (103 PM CDT) THU JUN 9 2005

...SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING...

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE TRI-STATE AREA THIS
AFTERNOON AND EVENING. TORNADOES...DAMAGING WINDS...AND LARGE
HAIL WILL BE POSSIBLE.

THE AIR MASS OVER THE AREA HAS ALREADY BECOME UNSTABLE. AT NOON MDT
(1 PM CDT) A LOW PRESSURE SYSTEM CONTINUED TO STRENGTHEN OVER
EXTREME SOUTHWEST KANSAS. A WARM FRONT EXTENDED FROM HILL CITY TO
ELKHART. MEANWHILE...A DRY LINE EXTENDED FROM LIMON TO LAMAR.
SATELLITE IMAGERY ALSO INDICATED A NUMBER OF OTHER BOUNDARIES
ACROSS THE TRI-STATE AREA.

THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 2 PM MDT (3 PM CDT)...
AND THEN RAPIDLY STRENGTHEN. TORNADOES WILL BE POSSIBLE ANYWHERE IN
THE TRI-STATE AREA. HOWEVER...THE BEST CHANCE FOR TORNADOES WILL BE
ACROSS SOUTHWEST NEBRASKA ALONG THE WARM FRONT...AND ALSO OVER AREAS
SOUTHEAST OF A COLBY TO RUSSELL SPRINGS KANSAS LINE WHERE WIND SHEAR
IS INCREASING.

NOW IS THE TIME TO REVIEW SEVERE WEATHER SAFETY RULES. IF SEVERE
WEATHER IS OBSERVED...OR A WARNING IS ISSUED...TAKE IMMEDIATE
ACTIONS.

MENTZER
Special weather statement, Jun 9, 12:13 PM MST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
113 PM MDT THU JUN 9 2005

KSZ001>004-013>016-027>029-041-042-NEZ079>081-100400-
CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-GREELEY-HITCHCOCK-LOGAN-NORTON-
RAWLINS-RED WILLOW-SHERIDAN-SHERMAN-THOMAS-WALLACE-WICHITA-
113 PM MDT (213 PM CDT) THU JUN 9 2005

...A TORNADO WATCH HAS BEEN ISSUED FOR PORTIONS OF THE TRI-
STATE AREA...

THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 442 FOR
SOUTHWEST NEBRASKA...NORTHWEST KANSAS IN EFFECT UNTIL 1000 PM MDT
(1100 PM CDT).

THE FOLLOWING COUNTIES ARE INCLUDED IN THE WATCH...
IN KANSAS...CHEYENNE...DECATUR...GOVE...GRAHAM...GREELEY...LOGAN...
NORTON...RAWLINS...SHERIDAN...SHERMAN...THOMAS...WALLACE AND WICHITA.

IN NEBRASKA...DUNDY...HITCHCOCK...AND RED WILLOW.

A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR TORNADOES AND
SEVERE THUNDERSTORMS TO DEVELOP. PERSONS IN THESE AREAS SHOULD BE ON
THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

DLF

..TORNADO WATCH IN EFFECT THIS AFTERNOON AND EVENING FOR SOUTHWEST
NEBRASKA AND NORTHWEST KANSAS...

THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 442 IN
EFFECT UNTIL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE TRI-STATE
AREA THIS AFTERNOON AND EVENING. TORNADOES...DAMAGING WINDS...AND
LARGE HAIL WILL BE POSSIBLE.

THE AIR MASS OVER THE AREA HAS ALREADY BECOME UNSTABLE. AT NOON MDT
(1 PM CDT) A LOW PRESSURE SYSTEM CONTINUED TO STRENGTHEN OVER
EXTREME SOUTHWEST KANSAS. A WARM FRONT EXTENDED FROM HILL CITY TO
ELKHART. MEANWHILE...A DRY LINE EXTENDED FROM LIMON TO LAMAR.
SATELLITE IMAGERY ALSO INDICATED A NUMBER OF OTHER BOUNDARIES
ACROSS THE TRI-STATE AREA.

THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 2 PM MDT (3 PM CDT)...
AND THEN RAPIDLY STRENGTHEN. TORNADOES WILL BE POSSIBLE ANYWHERE IN
THE TRI-STATE AREA. HOWEVER...THE BEST CHANCE FOR TORNADOES WILL BE
ACROSS SOUTHWEST NEBRASKA ALONG THE WARM FRONT...AND ALSO OVER AREAS
SOUTHEAST OF A COLBY TO RUSSELL SPRINGS KANSAS LINE WHERE WIND SHEAR
IS INCREASING.

NOW IS THE TIME TO REVIEW SEVERE WEATHER SAFETY RULES. IF SEVERE
WEATHER IS OBSERVED...OR A WARNING IS ISSUED...TAKE IMMEDIATE
ACTIONS.

MENTZER

The radar

The Goodland radar (KGLD), 111 km away, was scanning. The volume nearest the first event began at 20:08 UTC.

Open the radar archive at this moment

Event by event

16 hail, 7 tornado, 1 thunderstorm wind. Local standard time, as filed.

Hail, Rawlins

When
June 9, 1:07 PM MST
Where
Rawlins County, Herndon
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.800, -100.533

Hail, Sheridan

When
June 9, 1:14 PM MST
Where
Sheridan County, 11 mi SE of Hoxie
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.817, -100.400

Hail, Norton

When
June 9, 1:45 PM MST
Where
Norton County, Norton
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.233, -100.283

CoCoRaHS observer report.

Hail, Decatur

When
June 9, 1:50 PM MST
Where
Decatur County, Norcatur
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.800, -100.300

Hail, Norton

When
June 9, 1:50 PM MST
Where
Norton County, Norton
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.800, -100.283

Hail, Decatur

When
June 9, 1:51 PM MST
Where
Decatur County, Norcatur
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.333, -99.767

Hail, Norton

When
June 9, 1:53 PM MST
Where
Norton County, Norton
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.900, -100.783

Hail, Norton

When
June 9, 1:53 PM MST
Where
Norton County, Norton
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.333, -99.767

Hail, Graham

When
June 9, 2:17 PM MST
Where
Graham County, 2 mi NW of Morland
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.833, -100.183

Tornado, Graham

When
June 9, 2:20 PM MST to 2:48 PM MST
Where
Graham County, 8 mi SW of Hill City
Rating
F2
Path length
9.5 mi
Path width
400 yd
Reported by
STORM CHASER
Coordinates
39.367, -99.850

A significant tornado (rated F2 based on damage survey) touched down 8 miles SW of Hill City near Road 220 and Road J at approximately 4:20 pm CDT. As the tornado continued northeast toward Road 260 and Road M it damaged two homes and destroyed a detached garage. One home suffered roof damage while another had part of the roof from the upper story removed. Significant and continuous tree and power pole damage was noted for one mile south of this location. Some of this damage was likely produced by an intense rear-flank downdraft accompanying the southern periphery of the tornado. As the tornado crossed Highway 283 approximately 3.5 miles south of Hill City, it caused structural damage to a hangar used as storage. A boat, a small four-wheeler and a camper were either heavily damaged or destroyed, with debris rolled or bounced between one-half and three-fourths of a mile. The tornado crossed the intersection of Road 290 and Road O producing tree damage. The tornado ultimately lifted about a half mile northeast of this location at approximately 4:48 pm CDT.

Hail, Decatur

When
June 9, 2:30 PM MST
Where
Decatur County, 5 mi NE of Oberlin
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.833, -99.883

Tornado, Decatur

When
June 9, 2:31 PM MST to 2:35 PM MST
Where
Decatur County, 1 mi SW of Oberlin
Rating
F0
Path length
1.5 mi
Path width
25 yd
Reported by
EMERGENCY MANAGER
Coordinates
39.400, -99.683

Tornado occurred over open fields. No known damage.

Tornado, Decatur

When
June 9, 2:45 PM MST to 2:46 PM MST
Where
Decatur County, 6 mi E of Oberlin
Rating
F0
Path length
0.8 mi
Path width
25 yd
Reported by
LAW ENFORCEMENT
Coordinates
39.367, -99.700

Brief tornado over open fields. No known damage.

Tornado, Graham

When
June 9, 2:45 PM MST
Where
Graham County, 5 mi ESE of Hill City
Rating
F0
Path length
0.3 mi
Path width
25 yd
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
38.750, -100.217

Brief touchdown over open fields near Road 320 and Road O. No known damage.

Tornado, Graham

When
June 9, 2:46 PM MST to 2:47 PM MST
Where
Graham County, 5 mi ESE of Hill City
Rating
F0
Path length
0.6 mi
Path width
25 yd
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
39.283, -99.950

Brief touchdown over open fields near Road 320 and Road N. No known damage.

Hail, Graham

When
June 9, 2:50 PM MST
Where
Graham County, 3 mi S of Hill City
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.833, -100.183

Hail, Graham

When
June 9, 3:15 PM MST
Where
Graham County, Hill City
Measured
1.25 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
39.833, -99.883

Hail, Graham

When
June 9, 3:39 PM MST
Where
Graham County, 4 mi W of Nicodemus
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.833, -99.883

Hail, Graham

When
June 9, 3:40 PM MST
Where
Graham County, Bogue
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.833, -99.883

Tornado, Gove

When
June 9, 4:57 PM MST to 5:07 PM MST
Where
Gove County, 14 mi SE of Gove
Rating
F0
Path length
0.8 mi
Path width
50 yd
Reported by
GENERAL PUBLIC
Coordinates
39.200, -99.750

Tornado occurred over open fields near Road 66 and Road J. No known damage.

Tornado, Gove

When
June 9, 5:33 PM MST to 5:50 PM MST
Where
Gove County, 15 mi SE of Gove
Rating
F1
Path length
1.5 mi
Path width
50 yd
Reported by
GENERAL PUBLIC
Coordinates
38.833, -100.233

Shed and camper destroyed near Road 72 and Road K. Some tree damage.

Thunderstorm Wind, Graham

When
June 9, 5:35 PM MST
Where
Graham County, 13 mi SSE of Hill City
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
39.367, -100.117

3-inch diameter limbs knocked down.

Hail, Gove

When
June 9, 5:47 PM MST
Where
Gove County, 16 mi S of Quinter
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.867, -100.450

Hail, Gove

When
June 9, 5:54 PM MST
Where
Gove County, 20 mi SE of Gove
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.317, -99.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2005Every state in 2005This day in weather historyThe tornado archive for Kansas, 2005Warnings in Kansas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458930, 5458931, 5457599, 5458932, 5458933, 5458934, 5457598, 5458935, 5457600, 5457609, 5457601, 5457610, 5457611, 5457614, 5457615, 5457602, 5457603, 5457604, 5457605, 5457612, 5457613, 5457606, 5457607, 5457608.